Background: C-reactive protein is considered a risk factor for coronary artery disease. In addition to its lipid-lowering properties, statin decreases the level of C-reactive protein. Abrupt cessation of statin therapy during treatment could increase the incidence of cardiac events in patients with atherosclerotic heart disease. The changes of C-reactive protein after withdrawal of statin therapy are still unknown. Methods: Twenty patients with hyperlipidemia received statin (atorvastatin, 10 mg/day) therapy for 3 months. The levels of lipid profiles and C-reactive protein were assessed before receiving the statin therapy, immediately after 3 months of therapy, and on the 3 consecutive days after withdrawal of statin treatment. Results: After 3 months of statin therapy, the total cholesterol, low-density lipoprotein cholesterol (LDL-chol), and C-reactive protein were significantly reduced (264.94 ± 16.23 vs. 183.44 ± 16.34 mg/dl, 183.17 ± 34.56 vs. 122.00 ± 17.66 mg/dl, and 2,309.00 ± 437.85 vs. 1,257.95 ± 207.99 ng/ml, respectively). The level of C-reactive protein increased on the second day after withdrawal of statin therapy (2,590.14 ± 1,045.05 vs. 1,257.95 ± 207.99 ng/ml); however, the total cholesterol and LDL-chol did not increase during the 3-day period after withdrawal of statin therapy. Conclusions: The increase in the level of C-reactive protein after withdrawal of statin therapy may be a contributing factor to the increased incidence of cardiac events in patients who have abruptly stopped statin therapy.